Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 11, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 4, 2011, 2:20 PM MDT for Otero County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2011, 2:20 PM MDT (20:20 UTC)
- Expired
- Jun 4, 2011, 3:00 PM MDT
- In force
- 40 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 64 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -388 J/kg
- Mixed-layer LCL
- 3005 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535 WUUS54 KEPZ 042020 SVREPZ NMC035-042100- /O.NEW.KEPZ.SV.W.0011.110604T2020Z-110604T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 220 PM MDT SAT JUN 4 2011 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 300 PM MDT * AT 214 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES EAST OF CLOUDCROFT THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... WEED... MAYHILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH... HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW. && LAT...LON 3277 10553 3296 10560 3299 10541 3282 10534 TIME...MOT...LOC 2020Z 072DEG 2KT 3288 10548 $$ FAUSETT
1 follow-up statement
911 WWUS54 KEPZ 042102 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 302 PM MDT SAT JUN 4 2011 NMC035-042112- /O.EXP.KEPZ.SV.W.0011.000000T0000Z-110604T2100Z/ OTERO NM- 302 PM MDT SAT JUN 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OTERO COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER SIGNIFICANT AMOUNTS OF SMALL HAIL ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3277 10553 3296 10560 3299 10541 3282 10534 TIME...MOT...LOC 2020Z 072DEG 2KT 3288 10548 $$ FAUSETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:57 AM MDT, 10 hours 23 minutes earlier.
Area forecast discussion, Jun 4, 3:57 AM MDT, 10 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 357 AM MDT SAT JUN 4 2011 .SYNOPSIS... MOISTURE PERSISTING OVER THE EASTERN BORDERLAND FROM ABOUT EL PASO EAST WILL PRODUCE ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. ON SUNDAY THE MOISTURE TO ABOUT EL PASO WEST TO THE ARIZONA BORDER WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. ON MONDAY THE MOISTURE AND ISOLATED THUNDERSTORMS WILL SHIFT EVEN FURTHER WEST...FROM ABOUT DEMING WESTWARD. GRADUALLY DRYING OUT AFTER MONDAY SHOULD END MOST OR ALL THUNDERSTORM ACTIVITY ACROSS THE BORDERLAND. TEMPERATURES WILL REMAIN ABOVE NORMAL THIS WEEKEND AND MUCH OF NEXT WEEK. && .DISCUSSION... THE CLASH BETWEEN THE UPPER EASTERLY FLOW FROM THE SE U.S. HIGH AND THE SOUTHWEST FLOW FROM THE PACIFIC TROUGH CONTINUES OVER OUR AREA WITH THE MAIN INTERACTIVE ZONE AND DEEPER MOISTURE EXTENDING FROM WEST TEXAS UP THROUGH THE TEXAS PANHANDLE...NEARLY UNCHANGED FROM FRIDAY. MODELS ADVERTISING THE EASTERLIES TO INCREASE...SLOWLY TODAY BUT A BIT MORE AGGRESSIVE ON SUNDAY. THIS SHOULD MEAN A SLIGHT SHIFT WEST TODAY WITH THE MOISTURE AND MORE NOTICEABLE SHIFT WESTWARD ON SUNDAY. BOTH NAM/GFS SHOW THE DECENT MOISTURE AND INSTABILITY OVER THE EASTERN PORTION OF THE CWA. WILL SPREAD POPS AS FAR WEST AS DONA ANA COUNTY THIS AFTERNOON/EVENING...THOUGH WOULD NOT BE SURPRISED TO SEE CONVECTION LIMITED TO HUDSPETH AND OTERO COUNTIES. THE MOISTURE/INSTABILITY WILL SHIFT TO AREA FROM EL PASO WEST ON SUNDAY. PROG SOUNDINGS SHOW THE DEEP EAST FLOW AND MOISTURE MAKING IT ALL THE WAY TO THE ARIZONA BORDER...THUS POPS FROM EL PASO TO THE BORDER. THE MOISTURE WILL SHIFT FURTHER WEST ON MONDAY AND BECOME NARROWER...MAINLY FROM DEMING WEST. GFS SHOWING DEEP SOUTHWEST FLOW COMMENCING BY TUESDAY AS UPPER RECEDES EASTWARD. THIS SHOULD DRY THE AREA OUT FAIRLY QUICKLY...AND I TAILORED THE GRIDS TO SHOW THIS...THOUGH THERE IS ONE FEATURE TO WATCH. GFS SHOWING SMALL VORT CENTER MOVING OUT OF NORTHERN MEXICO AND UP THROUGH THE CENTRAL CWA MONDAY NIGHT AND TUESDAY AND INCREASE RAIN CHANCES. THESE FEATURES AT THAT FAR OUT...84+ HRS..ARE NEXT TO IMPOSSIBLE TO CONFIDENTLY FORECAST SO WILL WAIT AND SEE HOW CONSISTENT THE MODELS ARE ON THIS FEATURE. && .AVIATION...VALID 04/12Z-05/12Z. GENLY VFR THROUGH THE PERIOD. AFT 19Z...MAINLY EL PASO EAST...SCT/BKN120 SCT/BKN200 WIDELY SCT 5SM -TSRA BKN100CB WITH WIND GUSTS OF 35-45 KTS NEAR THE STORMS. && .FIRE WEATHER... MOIST AIR PERSISTS FROM ABOUT THE RIO GRANDE VALLEY EAST...WHILE MUCH DRIER AIR REMAINS IN PLACE TO THE WEST. ISOLATED THUNDERSTORMS ARE EXPECTED FROM EL PASO EAST THIS AFTERNOON AND EVENING. HIGH PRESSURE ALOFT WILL BUILD OVER NEW MEXICO NEXT SEVERAL DAYS AND SLOWLY SHIFT THE MOISTURE WESTWARD...MEANING ISOLATED THUNDERSTORMS SUNDAY FROM EL PASO WEST AND ISOLATED THUNDERSTORMS MONDAY FROM DEMING WEST. STRONG WIND GUSTS OF 40-50 MPH AND SMALL HAIL ARE POSSIBLE WITH SOME OF THESE STORMS. HIGH TEMPERATURES WILL REMAIN ABOVE NORMAL THIS WEEKEND AND THROUGH MUCH OF NEXT WEEK...THOUGH NON-THUNDERSTORM WINDS SHOULD REMAIN RELATIVELY LIGHT. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 96 73 95 72 96 / 10 20 10 10 0 SIERRA BLANCA TX 91 63 91 64 91 / 20 20 10 10 0 LAS CRUCES 95 66 96 65 96 / 10 20 10 10 0 ALAMOGORDO 93 62 92 63 92 / 20 20 10 10 0 CLOUDCROFT 75 47 71 47 73 / 30 20 20 10 10 TRUTH OR CONSEQUENCES 93 63 94 63 94 / 10 10 10 20 10 SILVER CITY 86 54 87 54 87 / 10 10 20 20 20 DEMING 94 65 95 64 95 / 0 10 10 20 10 LORDSBURG 94 65 97 64 95 / 0 10 10 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Jun 4, 11:12 AM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1112 AM MDT SAT JUN 4 2011 NMZ024-025-032-TXZ055-056-051715- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHERN DESERT-EL PASO-HUDSPETH- 1112 AM MDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE AREA TODAY...MAINLY FOCUSED WELL EAST OF THE RIO GRANDE...FAVORING THE HIGHER TERRAIN OF OTERO COUNTY IN NM AND HUDSPETH COUNTY IN TX. A FEW OF THESE STORMS WILL PRODUCE GUSTY DOWNBURST WINDS OF 40 TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY...MAINLY FOCUSED WEST OF THE RIO GRANDE AND CLOSE TO THE CONTINENTAL DIVIDE...AND OVER THE SACRAMENTO MOUNTAINS IN OTERO COUNTY. GUSTY WINDS WILL AGAIN BE THE PRIMARY THREAT...AS WELL AS THE POTENTIAL FOR WILD LAND FIRE STARTS DUE TO LIGHTNING STRIKES. THUNDERSTORM CHANCES WILL SHIFT EAST OF THE RIO GRANDE TUESDAY AND DIMINISH THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NMZ022-023-030-031-051715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- 1112 AM MDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO AND SOUTHWEST NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY...MAINLY FOCUSED WEST OF THE RIO GRANDE AND CLOSE TO THE CONTINENTAL DIVIDE. GUSTY WINDS WILL BE THE PRIMARY THREAT...AS WELL AS THE POTENTIAL FOR WILD LAND FIRE STARTS DUE TO LIGHTNING STRIKES... ESPECIALLY OVER THE GILA REGION. THUNDERSTORM CHANCES WILL SHIFT EAST OF THE RIO GRANDE TUESDAY AND DIMINISH THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 4, 1:21 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 121 PM MDT SAT JUN 4 2011 NMZ025-042000- SOUTHERN SACRAMENTO MOUNTAINS NM- 121 PM MDT SAT JUN 4 2011 ...STRONG THUNDERSTORMS THREATENING NORTHERN OTERO COUNTY THROUGH 200 PM MDT... AT 111 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF CLOUDCROFT...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. LOCAL FLOODING IS ALSO LIKELY AS THIS RAINFALL HAS PERSISTED OVER THE SILVER LAKE AREA FOR NEARLY AN HOUR. LOCATIONS IMPACTED INCLUDE... ELK SILVER... SIXTEEN SPRINGS... SILVER LAKE... APACHE SUMMIT... FAUSETT
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:50 PM MDT | Areal Flood Advisory | EPZ | Otero | 55 min |
| Jun 4, 5:35 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 40 min |
| Jun 4, 5:49 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.